Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

March 3, 2021Glades County, Florida

NWS Miami, FL issued this special weather statement at Mar 3, 2021, 10:39 AM EST for Glades County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2021, 10:39 AM EST (15:39 UTC)
Expired
Mar 3, 2021, 11:30 AM EST
In force
51 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Melbourne radar (KMLB), 134 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 3.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

563 
WWUS82 KMFL 031539
SPSMFL

Special Weather Statement
National Weather Service Miami FL
1039 AM EST Wed Mar 3 2021
 
FLZ063-066-031630-
Hendry FL-Glades FL-
1039 AM EST Wed Mar 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND CENTRAL
GLADES COUNTIES UNTIL 1130 AM EST...

* At 1039 AM EST, National Weather Service meteorologists were
  tracking gusty showers along a line extending from 6 miles
  northwest of Lakeport to near Palmdale. Movement was east at 35
  mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  showers.

* Locations impacted include...
  Clewiston, Moore Haven, Lakeport, Palmdale, Brighton Seminole
  Reservation, Indian Prairie Canal Mouth, Harlem and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Persons participating in outdoor activities should seek sturdy
shelter until these showers pass.

&&

LAT...LON 2707 8085 2700 8087 2695 8100 2689 8100
      2687 8091 2668 8089 2689 8147 2703 8129
      2703 8127 2712 8118
TIME...MOT...LOC 1539Z 285DEG 31KT 2706 8117 2692 8134 

$$

RAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Mar 3, 10:36 AM EST, 3 minutes earlier.

Area forecast discussion, Mar 3, 10:36 AM EST, 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
1036 AM EST Wed Mar 3 2021

.UPDATE...
A line of showers is entering Southwest Florida this morning with
an environment over South Florida capable of supporting the
convective activity through the afternoon into the early evening.
Morning fog in some areas has dissipated and now diurnal heating
has warmed the region into the 70s and most areas will likely be
able to sneak into the 80s before the cloud cover increases as the
line of convection approaches. The tightening gradient has
allowed for winds to pick up, so raised winds slightly with the
update with SCEC in effect for the Atlantic waters.

No major changes to the forecast in terms of temperatures from
earlier but did add some mentionable shower chances with the line
over most of the area with a slight chance of thunderstorms
focused from Lake Okeechobee eastward and from Alligator
Alley/I-595 northward. 12z MFL sounding remains fairly dry with a
precipitable water value of 0.93 inches but just enough shallow
moisture ahead of the front should allow for some showers to
persist into the afternoon. Local influences and sufficient
diurnal heating could come into play to allow for an isolated
storm or two to develop with the main impacts being isolated
lightning activity or some gusty winds, particularly around Lake
Okeechobee.

Updates zones have been transmitted depicting these changes. Have
a wonderful Wednesday!

&&

.PREV DISCUSSION... (Issued 638 AM EST Wed Mar 3 2021)

AVIATION(12Z TAFS)...
VFR conditions prevailing through the TAF cycle. Patchy fog/low
stratus may reduce CIGs/VIS, possibly causing brief bouts of
MVFR/IFR over interior/western portions of the CWA through
sunrise. A few showers possible near PBI ahead of a progressing
cold front. Winds SE to begin the TAF period, with a progressive
clockwise turning, becoming W around 10-15 kt this afternoon and
NW/N around 04-08 kt by tomorrow morning.

PREV DISCUSSION... (Issued 223 AM EST Wed Mar 3 2021)

DISCUSSION...

Short Term (Today and Thursday):

GOES-16 water vapor imagery this morning reveals a compact closed
low advecting eastward across the Gulf Coast states. As this
perturbation is preparing to move off the southeastern coastline
later this morning, a surface low has already begun developing
along the stationary front that is currently straddling central
FL. As the system organizes and treks into the Atlantic through
the day, an attendant cold front will slide across South Florida.
Guidance hasn't budged with it's lack of convective excitement,
keeping the the greatest chance of showers with isolated
thunderstorms focused mostly across the Lake Okeechobee region and
northern Atlantic waters through early this evening. Main
concerns with any stronger storms that are able to develop are
heavy rain and perhaps an isolated downburst or two, albeit, this
is highly conditional.

Behind the front, a shallow layer of NW winds will usher in a
drier and slightly cooler airmass for Thursday. This will allow
temperatures to drop back down to seasonable with overnight lows
Thursday morning in the lower 50s west of Lake Okeechobee to lower
60s along the east coast and climbing to the upper 70s by the
afternoon. Outside of a few potentially pesky, short-lived garden
showers along the east coast, most convection should remain
focused over the Atlantic waters.

Long Term (Thursday night through Tuesday):

Models depict a mid level trough moving into the west Atlantic
pushing an associated frontal boundary away from SoFlo. This will
bring a brief cooler air advection event, with temperatures falling
back to near normals on Friday.

Long range solutions agree in developing a mid-level shortwave
trough with a sfc low moving across the eastern Gulf by Saturday
morning, then pushing into the peninsula later that day. This will
result in scattered to numerous showers, along with isolated
thunderstorms Saturday afternoon. Uncertainty between model
solutions remain regarding the overall intensity/potential impacts
of this system. But in general, there will be an increased
potential for strong storms. Highest PoPs are still focused around
Palm Beach County with latest values in the 70 to 80 percent range,
while the rest of Soflo has a 50 to 70 percent chance of rain.

High pressure should establish in the wake of the low with drier
weather expected through early next week. On the other hand,
increasing pressure gradients may result in stronger winds and
increasing marine/beach hazards. Mild and near normal temps expected
for the end of the long term.

MARINE...
A weak cold front will slowly move southward towards the area
today, moving trough tonight into early Thursday. A few showers
associated with the front may be possible over Lake Okeechobee and
Atlantic waters. Behind the front, SE flow will increase and veer
out of NW to N, leading to unfavorable marine conditions on
Thursday. By late this weekend, hazardous conditions are expected
across all local South FL waters as a more unsettled weather
pattern evolves with the passage of a new cold front.

BEACHES...
A late week cold front could lead to an elevated risk of rip
currents along the Palm Beaches on Friday, then for all Atlantic
beaches this weekend with NE swell building offshore and winds
veering out of the NE.

CLIMATE...
Before a cold front moves through today, temps look to be close
to breaking a record high one last time for this week, mainly
along the east coast where temps are close to 10 degrees above
average for this time of year. Stats below:

    City              High   Record/Year   Average
    NAPLES             80    88 IN 1997      79
    WEST PALM BEACH    86    89 IN 1919      78
    FORT LAUDERDALE    88    89 IN 2007      79
    MIAMI              87    90 IN 2007      79

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            63  80  63  79 /  10  10  10  10
West Kendall     61  81  60  81 /  10   0  10  10
Opa-Locka        61  79  60  79 /  10  10  10  10
Homestead        60  79  60  79 /  10   0  10  10
Fort Lauderdale  63  79  63  79 /  10  10  10  10
N Ft Lauderdale  62  78  62  77 /  10  10  10  10
Pembroke Pines   61  80  61  80 /  10  10  10  10
West Palm Beach  60  76  60  77 /  10  10  10  10
Boca Raton       61  78  62  78 /  10  10  10  10
Naples           58  75  56  79 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.

&&

Update...RAG

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Mar 3, 10:26 AM EST, 13 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1026 AM EST Wed Mar 3 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
040330-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1026 AM EST Wed Mar 3 2021

...Isolated Thunderstorms Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Isolated thunderstorms associated with a passing cold
front are possible this afternoon through the evening, mainly across
the Lake Okeechobee region. Main concerns with stronger storms will
be heavy rainfall and locally higher wind gusts.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The potential for hazardous marine and beach conditions increases late
week and into this weekend behind a cold front that approaches this
weekend. A slight risk of thunderstorms over South Florida is
possible this weekend associated with this front. Gusty winds and
localized heavy rainfall are the main concerns at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Mar 3, 10:39 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1039 AM EST Wed Mar 3 2021

FLZ063-066-031630-
Hendry FL-Glades FL-
1039 AM EST Wed Mar 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND CENTRAL
GLADES COUNTIES UNTIL 1130 AM EST...

* At 1039 AM EST, National Weather Service meteorologists were
  tracking gusty showers along a line extending from 6 miles
  northwest of Lakeport to near Palmdale. Movement was east at 35
  mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  showers.

* Locations impacted include...
  Clewiston, Moore Haven, Lakeport, Palmdale, Brighton Seminole
  Reservation, Indian Prairie Canal Mouth, Harlem and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Persons participating in outdoor activities should seek sturdy
shelter until these showers pass.

&&

LAT...LON 2707 8085 2700 8087 2695 8100 2689 8100
      2687 8091 2668 8089 2689 8147 2703 8129
      2703 8127 2712 8118
TIME...MOT...LOC 1539Z 285DEG 31KT 2706 8117 2692 8134

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 10:46 AM ESTSpecial Marine WarningMFL44 min
Mar 3, 10:59 AM ESTSpecial Weather StatementMFLOkeechobee31 min
Mar 3, 11:30 AM ESTSpecial Marine WarningMFL32 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.